December  2019, 6(2): 401-408. doi: 10.3934/jcd.2019020

Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems. Ⅱ. Systems with a linear Poisson tensor

Institut für Mathematik, MA 7-1, Technische Universität Berlin, Str. des 17. Juni 136, 10623 Berlin, Germany

* Corresponding author: Yuri B. Suris

Received  February 2019 Published  November 2019

Kahan discretization is applicable to any quadratic vector field and produces a birational map which approximates the shift along the phase flow. For a planar quadratic Hamiltonian vector field with a linear Poisson tensor and with a quadratic Hamilton function, this map is known to be integrable and to preserve a pencil of conics. In the paper "Three classes of quadratic vector fields for which the Kahan discretization is the root of a generalised Manin transformation" by P. van der Kamp et al. [5], it was shown that the Kahan discretization can be represented as a composition of two involutions on the pencil of conics. In the present note, which can be considered as a comment to that paper, we show that this result can be reversed. For a linear form $ \ell(x,y) $, let $ B_1,B_2 $ be any two distinct points on the line $ \ell(x,y) = -c $, and let $ B_3,B_4 $ be any two distinct points on the line $ \ell(x,y) = c $. Set $ B_0 = \tfrac{1}{2}(B_1+B_3) $ and $ B_5 = \tfrac{1}{2}(B_2+B_4) $; these points lie on the line $ \ell(x,y) = 0 $. Finally, let $ B_\infty $ be the point at infinity on this line. Let $ \mathfrak E $ be the pencil of conics with the base points $ B_1,B_2,B_3,B_4 $. Then the composition of the $ B_\infty $-switch and of the $ B_0 $-switch on the pencil $ \mathfrak E $ is the Kahan discretization of a Hamiltonian vector field $ f = \ell(x,y)\begin{pmatrix}\partial H/\partial y \\ -\partial H/\partial x \end{pmatrix} $ with a quadratic Hamilton function $ H(x,y) $. This birational map $ \Phi_f:\mathbb C P^2\dashrightarrow\mathbb C P^2 $ has three singular points $ B_0,B_2,B_4 $, while the inverse map $ \Phi_f^{-1} $ has three singular points $ B_1,B_3,B_5 $.

Citation: Matteo Petrera, Yuri B. Suris. Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems. Ⅱ. Systems with a linear Poisson tensor. Journal of Computational Dynamics, 2019, 6 (2) : 401-408. doi: 10.3934/jcd.2019020
References:
[1]

E. Celledoni, R. I. McLachlan, B. Owren and G. R. W. Quispel, Geometric properties of Kahan's method, J. Phys. A, 46 (2013), 025201, 12 pp. doi: 10.1088/1751-8113/46/2/025201.

[2]

E. Celledoni, R. I. McLachlan, D. I. McLaren, B. Owren and G. R. W. Quispel, Integrability properties of Kahan's method, J. Phys. A, 47 (2014), 365202, 20 pp. doi: 10.1088/1751-8113/47/36/365202.

[3]

E. Celledoni, D. I. McLaren, B. Owren and G. R. W. Quispel, Geometric and integrability properties of Kahan's method: The preservation of certain quadratic integrals, J. Phys. A, 52 (2019), 065201, 9 pp. doi: 10.1088/1751-8121/aafb1e.

[4]

P. H. van der Kamp, D. I. McLaren and G. R. W. Quispel, Generalised Manin transformations and QRT maps, preprint, arXiv: 1806.05340.

[5]

P. H. van der Kamp, E. Celledoni, R. I. McLachlan, D. I. McLaren, B. Owren and G. R. W. Quispel, Three classes of quadratic vector fields for which the Kahan discretization is the root of a generalised Manin transformation, J. Phys. A, 52 (2019), 045204.

[6]

W. Kahan, Unconventional Numerical Methods for Trajectory Calculations, Unpublished lecture notes, 1993.

[7]

M. PetreraA. Pfadler and Y. B. Suris, On integrability of Hirota-Kimura-type discretizations: Experimental study of the discrete Clebsch system, Exp. Math., 18 (2009), 223-247.  doi: 10.1080/10586458.2009.10128900.

[8]

M. PetreraA. Pfadler and Y. B. Suris, On integrability of Hirota-Kimura type discretizations, Regular Chaotic Dyn., 16 (2011), 245-289.  doi: 10.1134/S1560354711030051.

[9]

M. Petrera, J. Smirin and Y. B. Suris, Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems, Proc. Royal Soc. A, 475 (2019), 20180761, 13 pp.

[10]

M. Petrera and Y. B. Suris, On the Hamiltonian structure of Hirota-Kimura discretization of the Euler top, Math. Nachr., 283 (2010), 1654-1663.  doi: 10.1002/mana.200711162.

show all references

References:
[1]

E. Celledoni, R. I. McLachlan, B. Owren and G. R. W. Quispel, Geometric properties of Kahan's method, J. Phys. A, 46 (2013), 025201, 12 pp. doi: 10.1088/1751-8113/46/2/025201.

[2]

E. Celledoni, R. I. McLachlan, D. I. McLaren, B. Owren and G. R. W. Quispel, Integrability properties of Kahan's method, J. Phys. A, 47 (2014), 365202, 20 pp. doi: 10.1088/1751-8113/47/36/365202.

[3]

E. Celledoni, D. I. McLaren, B. Owren and G. R. W. Quispel, Geometric and integrability properties of Kahan's method: The preservation of certain quadratic integrals, J. Phys. A, 52 (2019), 065201, 9 pp. doi: 10.1088/1751-8121/aafb1e.

[4]

P. H. van der Kamp, D. I. McLaren and G. R. W. Quispel, Generalised Manin transformations and QRT maps, preprint, arXiv: 1806.05340.

[5]

P. H. van der Kamp, E. Celledoni, R. I. McLachlan, D. I. McLaren, B. Owren and G. R. W. Quispel, Three classes of quadratic vector fields for which the Kahan discretization is the root of a generalised Manin transformation, J. Phys. A, 52 (2019), 045204.

[6]

W. Kahan, Unconventional Numerical Methods for Trajectory Calculations, Unpublished lecture notes, 1993.

[7]

M. PetreraA. Pfadler and Y. B. Suris, On integrability of Hirota-Kimura-type discretizations: Experimental study of the discrete Clebsch system, Exp. Math., 18 (2009), 223-247.  doi: 10.1080/10586458.2009.10128900.

[8]

M. PetreraA. Pfadler and Y. B. Suris, On integrability of Hirota-Kimura type discretizations, Regular Chaotic Dyn., 16 (2011), 245-289.  doi: 10.1134/S1560354711030051.

[9]

M. Petrera, J. Smirin and Y. B. Suris, Geometry of the Kahan discretizations of planar quadratic Hamiltonian systems, Proc. Royal Soc. A, 475 (2019), 20180761, 13 pp.

[10]

M. Petrera and Y. B. Suris, On the Hamiltonian structure of Hirota-Kimura discretization of the Euler top, Math. Nachr., 283 (2010), 1654-1663.  doi: 10.1002/mana.200711162.

Figure 1.  The black curve is the conic $ C = 0 $, the red lines represent the reducible conic $ D = 0 $. The finite base points are $ B_1, \ldots, B_4 $. The points $ B_0 $, $ B_5 $ are singular points of the Kanan map $ \Phi_f $, resp. of $ \Phi_f^{-1} $, for the following data: $ \ell(x,y) = 3x-y $, $ H(x,y) = -x^2+(2/5)xy+(1/2)y^2-4x+4y $
[1]

Alicia Cordero, José Martínez Alfaro, Pura Vindel. Bott integrable Hamiltonian systems on $S^{2}\times S^{1}$. Discrete and Continuous Dynamical Systems, 2008, 22 (3) : 587-604. doi: 10.3934/dcds.2008.22.587

[2]

Ernest Fontich, Pau Martín. Arnold diffusion in perturbations of analytic integrable Hamiltonian systems. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 61-84. doi: 10.3934/dcds.2001.7.61

[3]

Elena Celledoni, Charalambos Evripidou, David I. McLaren, Brynjulf Owren, G. R. W. Quispel, Benjamin K. Tapley. Detecting and determining preserved measures and integrals of birational maps. Journal of Computational Dynamics, 2022  doi: 10.3934/jcd.2022014

[4]

Sebastián Ferrer, Francisco Crespo. Parametric quartic Hamiltonian model. A unified treatment of classic integrable systems. Journal of Geometric Mechanics, 2014, 6 (4) : 479-502. doi: 10.3934/jgm.2014.6.479

[5]

Fuzhong Cong, Jialin Hong, Hongtian Li. Quasi-effective stability for nearly integrable Hamiltonian systems. Discrete and Continuous Dynamical Systems - B, 2016, 21 (1) : 67-80. doi: 10.3934/dcdsb.2016.21.67

[6]

Eric Bedford, Kyounghee Kim. Degree growth of matrix inversion: Birational maps of symmetric, cyclic matrices. Discrete and Continuous Dynamical Systems, 2008, 21 (4) : 977-1013. doi: 10.3934/dcds.2008.21.977

[7]

Luis C. García-Naranjo, Mats Vermeeren. Structure preserving discretization of time-reparametrized Hamiltonian systems with application to nonholonomic mechanics. Journal of Computational Dynamics, 2021, 8 (3) : 241-271. doi: 10.3934/jcd.2021011

[8]

Marcel Guardia. Splitting of separatrices in the resonances of nearly integrable Hamiltonian systems of one and a half degrees of freedom. Discrete and Continuous Dynamical Systems, 2013, 33 (7) : 2829-2859. doi: 10.3934/dcds.2013.33.2829

[9]

Inês Cruz, Helena Mena-Matos, Esmeralda Sousa-Dias. The group of symplectic birational maps of the plane and the dynamics of a family of 4D maps. Journal of Geometric Mechanics, 2020, 12 (3) : 363-375. doi: 10.3934/jgm.2020010

[10]

Sonja Hohloch, Silvia Sabatini, Daniele Sepe. From compact semi-toric systems to Hamiltonian $S^1$-spaces. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 247-281. doi: 10.3934/dcds.2015.35.247

[11]

Marin Kobilarov, Jerrold E. Marsden, Gaurav S. Sukhatme. Geometric discretization of nonholonomic systems with symmetries. Discrete and Continuous Dynamical Systems - S, 2010, 3 (1) : 61-84. doi: 10.3934/dcdss.2010.3.61

[12]

Michal Fečkan, Michal Pospíšil. Discretization of dynamical systems with first integrals. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3543-3554. doi: 10.3934/dcds.2013.33.3543

[13]

Aristophanes Dimakis, Folkert Müller-Hoissen. Bidifferential graded algebras and integrable systems. Conference Publications, 2009, 2009 (Special) : 208-219. doi: 10.3934/proc.2009.2009.208

[14]

Leo T. Butler. A note on integrable mechanical systems on surfaces. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 1873-1878. doi: 10.3934/dcds.2014.34.1873

[15]

Rongmei Cao, Jiangong You. The existence of integrable invariant manifolds of Hamiltonian partial differential equations. Discrete and Continuous Dynamical Systems, 2006, 16 (1) : 227-234. doi: 10.3934/dcds.2006.16.227

[16]

Colin Rogers, Tommaso Ruggeri. q-Gaussian integrable Hamiltonian reductions in anisentropic gasdynamics. Discrete and Continuous Dynamical Systems - B, 2014, 19 (7) : 2297-2312. doi: 10.3934/dcdsb.2014.19.2297

[17]

Carles Simó, Dmitry Treschev. Stability islands in the vicinity of separatrices of near-integrable symplectic maps. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 681-698. doi: 10.3934/dcdsb.2008.10.681

[18]

Hsuan-Wen Su. Finding invariant tori with Poincare's map. Communications on Pure and Applied Analysis, 2008, 7 (2) : 433-443. doi: 10.3934/cpaa.2008.7.433

[19]

Amadeu Delshams, Josep J. Masdemont, Pablo Roldán. Computing the scattering map in the spatial Hill's problem. Discrete and Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 455-483. doi: 10.3934/dcdsb.2008.10.455

[20]

Benjamin Couéraud, François Gay-Balmaz. Variational discretization of thermodynamical simple systems on Lie groups. Discrete and Continuous Dynamical Systems - S, 2020, 13 (4) : 1075-1102. doi: 10.3934/dcdss.2020064

 Impact Factor: 

Metrics

  • PDF downloads (193)
  • HTML views (313)
  • Cited by (1)

Other articles
by authors

[Back to Top]